So I woke up and took my Xanax and propranolol (80mg delayed release) and then rolled around for a bit, then was wide awake and agitated and went to the bathroom and removed my Invisalign retainer, and that triggered a gag reflex and I shot up some white spit up in the sink. Now here is the thing- it didn’t taste or look like the 1mg Xanax, which is blue and bitter, but propranolol 80mg is a yellow capsule with tiny white dots of the actual medication in it.
So I went about coffee and breakfast and Geodon and I felt tense and like my blood pressure was high. I checked it and it’s 177/78 and 90bpm. So I concluded that I did throw up the propranolol and so I opened up an 80mg capsule of it and emptied the white dots and gathered them up with my school ID card and then dabbed half of them up with my finger and swallowed them.
Yeah, I’m worried. I can’t stay home, I have an exam today. I am also on antibiotics and sick with some sort of infection which has been going around the house.
Any advice or ideas? I can skip my first class if I have to and just go to the exam at 1pm. If my vitals are good within an hour, I’m calling today a go. I’m having Deja vu.
Any advice is most welcome–I am in a shitty situation.
Normally the advice for a missed dose is not to double up, and just wait for the next time? Have you ever taken a double dose of your meds before? Was it ok?
sounds shitty, i think you just need to hang in there until your bug goes away and you take your next dose, hope things work out.
Mouse, what are your bp and hr normally? Those stats would tell me that I didn’t get my beta blocker.
I can’t remember the last time I took a double dose of propranolol, if ever. I don’t think I have. Now I have thrown up Xanax and Geodon before and taken a dose to replace them.
The thing is, propranolol is more so a physiological med which keeps my vitals in check. The other meds have withdrawals but just make me crazy if I miss them, while missing a blood pressure med (propranolol) can kill you. Xanax withdrawal can be really bad too, but I noticed that it is working because my eyes are dilated and I am behaving too rationally for it to not be working, that and I get diarrhea and this disturbing feeling and my tremors go nuts when I miss the Xanax.
I just took my blood pressure again, 168/87 89bpm. I think I’ll survive, the systolic has gone down…but the diastolic increased…
I’ll take it again in thirty minutes then decide what to do (cut the first class or go to it). The exam is non negotiable. I have to take it and I’ve been studying for days, I will do well. The problem is getting there and back. You could put a timer for 30 mins and hand me the exam and I would hand it back with most likely a A on time. I just worry about operating a vehicle when I am having med complications.
That and blood pressure being 177 is REALLY NOT OKAY.
When the meds have all taken effect, it’s usually 140/70 and 80bpm. Right now it’s not okay- the systolic (top number) is too damn high.
Normal ranges are 140 - 110/60-90 or something close. So yeah 168 is not acceptable.
I think you’ve done the right thing - taking half. If I double up on atenolol, it just makes me lethargic, so I will always err on the side of doubling rather than missing. This is the only med I do it with - like you said, the others are negotiable, the beta blocker is not.
I think that top number for you is high anyway, but mine’s low in general. I’ve been 90/40 and had doctors musing over why I’m not unconscious. I normally notice the lack of atenolol in missed heartbeats and palpitations.
Obvious question, have you called and talked to your prescriber? Because you should start there, not here!
Okay so now it’s 156/77 88bpm
Mouse is locked and loaded and his ticker is borderline good to go.
I was smart to take an extra 40mg propranolol. And it was smart to check my pupils to tell if the Xanax had stayed down. Hmmm I like when I have crises and fix them.
He’s busy and I had to sort it out myself. He’s always busy and I couldn’t wait for a call back, I needed to help myself and well it looks like I managed it.
Get a taxi, but order it 30 minutes early in case the driver’s not good.
I think taking the extra was a good idea. You should give yourself a field sobriety test before driving to make sure you’re good to go. Walk in a straight line, stand on one foot, touch your finger to your nose, all that crap. If you play any video games, see if you are playing at your usual level, to check your reflexes. And if you are off, either get a taxi or take the simplest and least populated route you can to get to your exam.
That is the stuff I do when I have to go to work but I’m feeling extra symptomatic. Calling in sick isn’t always an option, and sometimes we just have to risk it and hope for the best.
How did you do on the test?
In my opinion you are on too many pills. You are way over controlled. I would prefer my physical health to my mental. Too much fiddling around with your medication, too much self manipulation. You know what you can do. One day, you’re going to get in serious trouble. Can’t you find something healthy? You’re sacrificing your physical health to your studies.
@mortimermouse from having read other eateries from you, I would suggest talking to your primary care giver about possibly being put on scopace. You would take the agent thirty minutes prior to any further injestion. You’re symptomatic for other outlying conditions which would be encouraged to see. A specialist.
Thanks for the replies @orange and @martinhersey1 . I’m going to see a gastro specialist in two hours this morning.
And Martin, I am on the best med combo they have for my symptoms- I have worked with the psychiatrist and tried others and this one works to keep me functioning and does keep me in physical health when I don’t throw the meds up. It’s a bad situation, indeed, and this is as good as it gets.
But I do sacrifice everything for my studies. You’re correct by all means about that. The grades haven’t been posted yet, but I felt confident that I got an A when I turned it in, as usual.
Slow the hell down, man. You can’t keep pushing your body as hard as you do and expect it not to push back. You have to take ‘down days’ too, just like the rest of us mere mortals.
I think you’re right. I make everything harder than necessary and my therapist and I have been working on it. Saw him yesterday actually, he said that I make myself suffer for things I haven’t even started yet. Like how I just push and push myself and split between productive or nonproductive- it’s a defense mechanism.
I hear ya on the push push push thang. Had to take several days off work thanks to the resulting back injury and a lung infection from doing way more in the cold than sensible just to prove to my boss how ‘tough’ I was. Whoops.
I’m glad to hear it. I hope some answers come your way so you can have some relief.